Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


neropathy..now what
Feb 22, 1998

I am 36 years ,have been positive 11 years .I've been on three, 250mg. Virecept,three times a day , Zerit 40mg,two times a day ,Videx 100mg,three once a day for the last 6 months . I also have epilepsy and take two 500 mg.Depakote a day . My Virol Load is Undetectable and T-cells have been raised by 100 to 320.Prior to this I was on AZT and 3TC for 3 years .In the last 16 days I have had a lot of problems with numbness and pain in my left foot . I plan to try lowering the Zerit to 20 mg.twice a day . If this doesn't help what would you suggest ?

Response from Dr. Gallant

First, make sure that your doctor agrees that you have neuropathy. While it does sound like that's what you have, the fact that it's only on one side is a little unusual.

Lowering the dose of Zerit is a reasonable approach if that's the only d-drug you're on, but if you do have neuropathy, I don't think it will be enough. The combination of Zerit and Videx is likely to make neuropathy worse.

You may end up having to change drugs. Fortunately, your viral load is undetectable, so making switches is a little easier, but you don't have any more options among the nucleoside analogs. One option might be to go to ritonavir/saquinavir plus either nevirapine (Viramune) or efavirenz (Sustiva). If you could get adefovir (Preveon), you could throw that in, too, or then you could stay on Viracept and use the adefovir plus either nevirapine or efavirenz.

Or maybe it's a false alarm. Get your foot looked at.

JG

You can also talk to you doctor about starting a medication to treat the symptoms, such as nortriptyline. If you do have neuropathy and neither of those things helps, and



Previous
PML the next step....
Next
AIDS related dementia

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement